zbMATH — the first resource for mathematics

Fraïssé structures and a conjecture of Furstenberg. (English) Zbl 07088822
Summary: We study problems concerning the Samuel compactification of the automorphism group of a countable first-order structure. A key motivating question is a problem of Furstenberg and a counter-conjecture by Pestov regarding the difference between \(S(G)\), the Samuel compactification, and \(E(M(G))\), the enveloping semigroup of the universal minimal flow. We resolve Furstenberg’s problem for several automorphism groups and give a detailed study in the case of \(G= S_\infty\), leading us to define and investigate several new types of ultrafilters on a countable set.

37B05 Dynamical systems involving transformations and group actions with special properties (minimality, distality, proximality, expansivity, etc.)
05C63 Infinite graphs
03E05 Other combinatorial set theory
22F50 Groups as automorphisms of other structures
Full Text: DOI arXiv
[1] Ajtai M.; Komlós J.; Szemerédi E., A note on Ramsey numbers, J. Combin. Theory Ser. A 29 (1980), no. 3, 354-360
[2] Auslander J., Minimal Flows and Their Extensions, North-Holland Mathematics Studies, 153, Mathematical Notes, 122, North-Holland Publishing, Amsterdam, 1988
[3] Baranyai Z., On the factorization of the complete uniform hypergraph, Infinite and Finite Sets, Colloq. dedicated to P. Erdős on his 60th birthday, Keszthely, 1973; Colloq. Math. Soc. János Bōlyai 10 (1975), 91-108
[4] Bartošová D., Topological Dynamics of Automorphism Groups of \(\omega\)-homogeneous Structures via Near Ultrafilters, Ph.D. Thesis, University of Toronto, Toronto, 2013
[5] Ben Yaacov I.; Melleray J.; Tsankov T., Metrizable universal minimal flows of Polish groups have a comeagre orbit, Geom. Funct. Anal. 27 (2017), no. 1, 67-77
[6] Booth D., Ultrafilters on a countable set, Ann. Math. Logic 2 (1970), no. 1, 1-24
[7] Ellis R., Lectures on Topological Dynamics, W. A. Benjamin, New York, 1969
[8] Furstenberg H., Disjointness in ergodic theory, minimal sets, and a problem in Diophantine approximation, Math. Systems Theory 1 (1967), 1-49
[9] Glasner E.; Tsankov T.; Weiss B.; Zucker A., Bernoulli disjointness, available at arXiv:1901.03406v1 [math.DS] (2019), 26 pages
[10] Glasner E.; Weiss B., Interpolation sets for subalgebras of \( l^\infty(\mathbb{Z})\), Israel J. Math. 44 (1983), no. 4, 345-360
[11] Glasner E.; Weiss B., Minimal actions of the group \(S(\mathbb{Z})\) of permutations of the integers, Geom. Funct. Anal. 12 (2002), no. 5, 964-988
[12] Hindman N.; Strauss D., Algebra in the Stone-Čech Compactification, Theory and Applications, De Gruyter Textbook, Walter de Gruyter, Berlin, 2012
[13] Kechris A. S.; Pestov V. G.; Todorcevic S., Fraïssé limits, Ramsey theory, and topological dynamics of automorphism groups, Geom. Funct. Anal. 15 (2005), no. 1, 106-189
[14] Laflamme C., Forcing with filters and complete combinatorics, Ann. Pure Appl. Logic 42 (1989), no. 2, 125-163
[15] Melleray J.; Nguyen Van Thé L.; Tsankov T., Polish groups with metrizable universal minimal flows, Int. Math. Res. Not. IMR 2016 (2016), no. 5, 1285-1307
[16] Nguyen Van Thé L., More on the Kechris-Pestov-Todorcevic correspondence: precompact expansions, Fund. Math. 222 (2013), no. 1, 19-47
[17] Pestov V. G., On free actions, minimal flows, and a problem by Ellis, Trans. Amer. Math. Soc. 350 (1998), no. 10, 4149-4165
[18] Pestov V., Some universal constructions in abstract topological dynamics, Topological Dynamics and Applications, Minneapolis, 1995, Contemp. Math., 215, Amer. Math. Soc., Providence, 1998, pages 83-99
[19] Samuel P., Ultrafilters and compactifications of uniform spaces, Trans. Amer. Math. Soc. 64 (1948), 100-132
[20] Uspenskij V., Compactifications of topological groups, Proc. of the Ninth Prague Topological Symposium, 2001, Topol. Atlas, North Bay, 2002, pages 331-346
[21] Zucker A., Topological dynamics of automorphism groups, ultrafilter combinatorics, and the generic point problem, Trans. Amer. Math. Soc. 368 (2016), no. 9, 6715-6740
[22] Zucker A., Thick, syndetic, and piecewise syndetic subsets of Fraïssé structures, Topology Appl. 223 (2017), 1-12
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.